MAUDE Adverse Event Report: CONVATEC CURE ULTRA CATHETER; CATHETER, UROLOGICAL

CONVATEC CURE ULTRA CATHETER; CATHETER, UROLOGICAL
Model Number ULTRA14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user reports she was recently diagnosed with a uti.She reports having blood in her urine.She was diagnosed with this uti when she was also hospitalized recently for blood clots and also receiving a heparin drip.She was given iv antibiotics but still having dissipating blood in her urine up to today.Blood in her urine was noted when she was in the hospital as well when uti was diagnosed.A foley was then placed when she was hospitalized and now that foley is out and she is home to restart cic.She has history of utis but also along with foleys in and out of the hospital and does not know the cause of her utis.No additional information was provided.
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Investigation: this complaint has been evaluated.Investigation conducted retained samples samples from the same lot were inspected: packaging intact, vacuum good, gel coverage normal.No whitening, drying, or hardening observed.Gel appeared transparent and normal.Production review all manufacturing factors were reviewed: man: inspectors and operators fully trained.Machine: packaging machine ran normally; no risk of under geling or gel drying.Material: gel batch viscosity within specifications; no defects.Method: all incoming and in process inspections normal.Environment: no abnormal temperatures during gel storage or production.Measurement: scales calibrated and within validity.High temperature stress test catheters stored at 60 degrees c for 12 days (much higher than reported 41.7 degrees c).Comparisons: unopened pouches: slight gel weight loss but no drying, whitening, or hardening.Opened pouches: more gel evaporation, but still no abnormal gel behavior.Conclusion: high temperature exposure did not reproduce the defect.Key findings root cause ¿ not product related.The investigation concluded: primary cause of infection patient did not clean genital area before catheterization.This strongly increases risk of ascending uti.Matches her history of recurrent utis.Persistent hematuria patient was on heparin anticoagulation, impairing clotting.Infection with mucosal injury led to prolonged bleeding.Product quality no defective materials, no manufacturing deviations.Stress testing disproved heat induced gel drying.Without physical returned samples, no evidence supports product failure.Therefore: the catheter is unlikely to have caused the uti.Corrective & preventive actions no capa actions required because: no product defects confirmed.Root cause attributed to improper user procedure, not product quality.This investigation will be closed.This issue will be monitored through the post market product monitoring review process.Fda registration number reporting site: 1049092 manufacturing site: 3005471919.

Brand Name
CURE ULTRA CATHETER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key24027312
Report Number1049092-2026-00006
Device Sequence Number8952435
Product Code KOD
UDI-Device Identifier00815947020444
UDI-Public00815947020444
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberULTRA14
Device Lot Number24B15903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale